You are not currently logged in.
Access JSTOR through your library or other institution:
The Stability of Difference Formulas for Delay Differential Equations
Daniel S. Watanabe and Mitchell G. Roth
SIAM Journal on Numerical Analysis
Vol. 22, No. 1 (Feb., 1985), pp. 132-145
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2156925
Page Count: 14
You can always find the topics here!Topics: Ordinary differential equations, Differential equations, Interpolation, Circles, Delay lines, Geometric centers, Mathematical differentiation, Method of characteristics, Linear interpolation, Mathematical constants
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
A new simple geometric technique is presented for analyzing the stability of difference formulas for the model delay differential equation y'(t) = py(t) + qy(t - δ), where p and q are complex constants, and the delay δ is a positive constant. The technique is based on the argument principle and directly relates the region of absolute stability for ordinary differential equations corresponding to the py(t) term with the region corresponding to the delay term qy(t - δ). A sufficient condition for stability is that these regions be disjoint. The technique is used to show that for each A-stable, A(α)-stable, or stiffly stable linear multistep formula for ordinary differential equations, there is a corresponding linear multistep formula for delay differential equations with analogous stability properties. The analogy does not extend, however, to A-stable one-step formulas.
SIAM Journal on Numerical Analysis © 1985 Society for Industrial and Applied Mathematics